It's great to see that The New York Academy of Sciences is holding a seminar on osteonecrosis of the jaw, a painful disease in the teeth and gums that has been linked to bisphosphonate use. While the illness has been especially associated with intravenous bisphosphonates most often used for cancer patients, the widespread use of oral bisphosphonates to combat osteoporosis and osteopenia makes this a relevant issue for the bone loss community as well. The info is at http://www.nyas.org/events/eventDetail.asp?eventID=8739&date=5%2F19%2F2007+8%3A30%3A00+AM and I was particularly glad that it says "all healthcare professionals are urged to attend." It is important to learn all we can about the risks (as well as advantages) of any medication we take, and I hope that this meeting keeps the spotlight on this issue and encourages those researching this rare but dangerous side effect of bisphosphonate medication.
“[Bisphosphonate] usage has been linked to the catastrophic condition ‘Dead Jaw.’ If you or a loved one have taken any of these drugs for osteoporosis… & you have experienced complications, you must act now! You may deserve compensation. For a free confidential case evaluation…” So reads the callout on a particular Web site devoted to “litigation regarding Bisphosphonate Complications.” Contrast that with this, from modernmedicine.com, “an online resource designed to meet the evolving needs of physicians,” November 15, 2008: “The last word on this controversy [the connection between bisphosphonate use and ONJ] has yet to be said, but according to a review of the literature by the American Society for Bone and Mineral Research, the risk of ONJ associated with oral bisphosphonate therapy for osteoporosis seems to be low, estimated between 1 in 10,000 and <1 in 100,000 patient treatment years.” ONJ. “Bi...
Hi good day sir/mam, I've been experiencing this pain a while now. My jaw and head hurts but only On the left side. For instance if I bend down with my head facing downwards and raise back up it pains a lot for a minute or two then slightly easier to bear with. My mother suffers with high blood pressure but there isn't any other sicknesses that I know of in the family. So can you provide me with an explanation on why this is happening to me please, i'll be very thankful. Have a blessed day! Aaron.
Two things you said might indicate Migraine:
the pain being on one side and
the pain worsening when you bend down.
Take a look at Anatomy of a Migraine for more information on the possible phases of a Migraine attack and the potential symptoms.
That said, what you describe could be any number of issues. There's simply no way for anyone to explain why this is happening...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.